Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 260, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2017, 6:11 PM CDT for Texas County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 27, 2017, 6:41 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
630
WUUS54 KAMA 272311
SVRAMA
OKC139-280015-
/O.NEW.KAMA.SV.W.0260.170827T2311Z-170828T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
611 PM CDT SUN AUG 27 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Texas County in the Panhandle of Oklahoma...
* Until 715 PM CDT
* At 611 PM CDT, a severe thunderstorm was located 4 miles west of
Hooker, or 16 miles northeast of Guymon, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Guymon, Hooker and Optima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 10140 3694 10117 3663 10111 3663 10152
TIME...MOT...LOC 2311Z 005DEG 14KT 3687 10129
HAIL...1.25IN
WIND...60MPH
$$
LFM2 follow-up statements
035
WWUS54 KAMA 272337
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
637 PM CDT SUN AUG 27 2017
OKC139-280015-
/O.CON.KAMA.SV.W.0260.000000T0000Z-170828T0015Z/
Texas OK-
637 PM CDT SUN AUG 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL TEXAS COUNTY...
At 636 PM CDT, a severe thunderstorm was located near Optima, or 11
miles northeast of Guymon, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Guymon and Optima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3683 10144 3683 10115 3663 10111 3663 10152
TIME...MOT...LOC 2336Z 005DEG 14KT 3677 10130
HAIL...1.00IN
WIND...60MPH
$$
LFM206
WWUS54 KAMA 272341
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
641 PM CDT SUN AUG 27 2017
OKC139-272350-
/O.CAN.KAMA.SV.W.0260.000000T0000Z-170828T0015Z/
Texas OK-
641 PM CDT SUN AUG 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TEXAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3683 10144 3683 10115 3663 10111 3663 10152
TIME...MOT...LOC 2338Z 005DEG 14KT 3675 10130
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:57 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 27, 5:57 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 PM CDT Sun Aug 27 2017 .AVIATION... A cluster of thunderstorms are expected to move south across the panhandles this evening. All TAF sites may be affected. Strong gusty winds will be possible with these storms and some of them may become severe. Low clouds and fog are expected to move in behind the storms later tonight. The low clouds and fog will start to lift by late morning. Winds will be light outside of the thunderstorms and will turn more to the north and northeast behind the cold front which will be helping to add lift for the thunderstorms. && .PREV DISCUSSION... /Issued 438 PM CDT Sun Aug 27 2017/ DISCUSSION... For tonight, a cold front will move across the OK and TX Panhandles. Sufficient moisture along with a moderately unstable atmosphere exists for this boundary to utilize. A minor upper level shortwave trof will zip southward and graze our fcst area this evening and tonight. In addition, as seen on the KAMA 18Z sounding, SBCAPE and MUCAPE values on the order of 2000 to 2500 J/kg, MLCAPE around 1000 to 1500 J/kg and DCAPE about 1200 to 1300 J/kg are evident. Fairly dry air resides at mid and upper levels of the atmosphere. Mid level lapse rates around minus 6 to minus 8 C/km along with effective shear on the order of 30 to 35 kts exists, especially across nrn and nern zones. All the above ingredients suggests a threat of tstms this evening and tonight, with the potential for some storms to become severe. Large hail to around golf ball size along with damaging winds to around 70 mph will be the main hazards. Storms should weaken late this evening. Lingering slgt chc pops were included for Monday across mainly the southern Texas Panhandle. Dry weather is then anticipated Monday night through next Sunday as northerly flow prevails around the eastern periphery of an upper level ridge of high pressure progged to anchor itself over the western states. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/7
Hazardous weather outlook, Aug 27, 5:03 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 503 PM CDT Sun Aug 27 2017 OKZ001>003-TXZ001>020-281100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 503 PM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected late this afternoon and tonight across the Oklahoma and Texas Panhandles. Some storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. A Severe Thunderstorm Watch is in effect until 11 PM this evening for central and eastern sections of the Oklahoma and Texas Panhandles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across mainly the southern Texas Panhandle on Monday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across central and eastern sections of the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation late this afternoon and evening. Andrade
In the hours before
Special weather statement, Aug 27, 6:06 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 606 PM CDT SUN AUG 27 2017 OKZ002-272330- Texas OK- 606 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS COUNTY UNTIL 630 PM CDT... At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near Hooker, or 16 miles northeast of Guymon, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Guymon, Hooker and Optima. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3694 10139 3694 10116 3664 10110 3662 10146 TIME...MOT...LOC 2306Z 000DEG 13KT 3687 10128 LFM
Special weather statement, Aug 27, 6:08 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 608 PM CDT SUN AUG 27 2017 OKZ001-272345- Cimarron OK- 608 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 645 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Keyes, or 16 miles west of Elkhart, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Keyes and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10203 3676 10203 3677 10236 3699 10231 TIME...MOT...LOC 2308Z 000DEG 13KT 3701 10218 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:06 PM CDT | Special Weather Statement | AMA | Texas | 24 min |
| Aug 27, 6:08 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 27, 6:26 PM CDT | Special Weather Statement | AMA | Beaver | 34 min |
| Aug 27, 6:45 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.